Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 28, 2021, 5:23 PM CDT for Upton County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 28, 2021, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS84 KMAF 282223 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 523 PM CDT Wed Jul 28 2021 TXZ069-070-282315- Reagan TX-Upton TX- 523 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Reagan County Airport, or 12 miles west of Big Lake, moving northwest at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rankin and Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3130 10154 3112 10168 3124 10203 3151 10186 TIME...MOT...LOC 2223Z 119DEG 17KT 3125 10167 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:57 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 1:57 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 157 PM CDT Wed Jul 28 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1208 PM CDT Wed Jul 28 2021 Disturbance moving through the area with -TSRA and SHRA currently at all West TX terminals. Convection will move west next few hrs, dissipating west of KPEQ. Cigs are still well above MVFR, so any temporary degrading will be due to vis from wx. Gusty E/SE winds behind an outflow will affect western terminals, subsiding after 20z. Secondary area of TS will develop SE of KMAF down to KFST late-afternoon, but coverage will be sct, so radar trends will dictate any AMD. Winds decay tonight with convection dwindling leading to hazard-free prevailing VFR. && .SHORT TERM... (This afternoon through Thursday night) Issued at 132 PM CDT Wed Jul 28 2021 Quite a bit of activity this morning thanks to our inverted trough axis pivoting across the Rio Concho, eventually on the other side of the Pecos river. Thick layer of cumulus and altostratus accompanying the convection has brought about significantly cooler temps for the Permian Basin and adjacent Pecos River valley. Given the trend, have decreased high temps areawide with 80s now covering a majority of the forecast area. Cloud cover is dissipating behind the main axis of the complex, allowing for temps to rebound into the 80s within a few hrs time. This bodes well for the forecast as recovery will be pretty quick given the 850mb temps and summertime height pattern. Primary destabilization will occur in areas that have seen less rain so far, pinning the Lower Trans Pecos and Lower Brewster as the most likely areas to see developing showers/storms. However, considering the prime moisture field lingering from this mornings rainfall, coupled with continued ascent with the shortwave trough overhead, a second round of convection for the same areas impacted this morning will be possible. By this evening, loss of diurnal heating and migrating energy to the west will relieve the area of any further convective development, allowing for a quieter night and clearing skies. Temps tonight will run near normal with tomorrow eyeing for near to perhaps slightly below normal areawide thanks to the lower heights still present from the backside of the trough. Rainfall potential will be confined well to the west, closer to the surface trough over El Paso's neck of the woods. Highs in the low-mid 90s will suffice for the forecast, followed by a return of ridging Thursday night with seasonal lows forecast. && .LONG TERM... (Friday through Tuesday) Issued at 132 PM CDT Wed Jul 28 2021 Upper ridge centered over KS Friday will slide west Saturday and Sunday as an upper trough strengthens over the Eastern US. By Monday afternoon the ridge will be centered over CA/NV and remain over the west Tuesday through Thursday. Temperatures warm a bit Friday and Saturday with Sunday looking to be the warmest day of the coming week. Highs Sunday should be in the low to mid 90s across most of the region with upper 90s to 100+ along Pecos and Rio Grande. Lows mainly in the 70s Saturday and Sunday morning. Looking for a front to move down into the area early Monday bringing cooler temperatures next week. Wind will generally remain S to SE through Sunday helping to keep surface moisture higher with dewpts in the 60s. Not expecting much in the way of rain Thursday through Saturday with only a slight chance each day over the mountains. Chance of showers and thunderstorms increase across the area beginning Sunday into next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 93 73 93 / 10 10 0 0 Carlsbad 70 91 70 95 / 10 10 10 10 Dryden 72 95 73 97 / 20 10 0 10 Fort Stockton 69 93 70 95 / 10 10 0 10 Guadalupe Pass 66 85 67 87 / 10 20 10 20 Hobbs 68 91 69 92 / 10 10 10 10 Marfa 60 86 60 88 / 10 20 10 20 Midland Intl Airport 70 92 72 94 / 10 10 0 10 Odessa 70 93 72 94 / 10 10 0 10 Wink 71 95 73 97 / 10 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...87 LONG TERM....72 AVIATION...87
Hazardous weather outlook, Jul 28, 2:14 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 214 PM CDT Wed Jul 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 214 PM CDT Wed Jul 28 2021 /114 PM MDT Wed Jul 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening across much of the Permian Basin... Trans Pecos... Davis Mountains and Big Bend. Gusty wind and brief heavy rain will be the main concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 28, 3:21 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
321 PM CDT Wed Jul 28 2021
TXZ082-282100-
Terrell TX-
321 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TERRELL COUNTY UNTIL
400 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell County Gas Plant, or 17 miles south of Sheffield, moving west
at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Terrell County Gas Plant.
LAT...LON 3049 10169 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3039 10169 3034 10171
3033 10174 3029 10176 3020 10176 3021 10206
3062 10201 3052 10168
TIME...MOT...LOC 2020Z 101DEG 12KT 3044 10177Special weather statement, Jul 28, 3:44 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
344 PM CDT Wed Jul 28 2021
TXZ053-282130-
Mitchell TX-
344 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL COUNTY UNTIL
430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silver, or 19 miles south of Colorado City, moving northwest at 15
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Champion Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3209 10101 3214 10113 3239 10080 3216 10066
3209 10067
TIME...MOT...LOC 2044Z 142DEG 13KT 3212 10079
84Special weather statement, Jul 28, 5:19 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
519 PM CDT Wed Jul 28 2021
TXZ075-282300-
Pecos TX-
519 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS COUNTY UNTIL
600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles south of McCamey, moving northwest at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bakersfield and Girvin.
This includes Interstate 10 between mile markers 288 and 310.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3077 10215 3093 10253 3108 10238 3107 10233
3103 10229 3104 10225 3103 10221 3100 10219
3101 10218 3100 10214 3100 10212 3090 10201
TIME...MOT...LOC 2219Z 131DEG 17KT 3089 10216
84Special weather statement, Jul 28, 5:23 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 523 PM CDT Wed Jul 28 2021 TXZ069-070-282315- Reagan TX-Upton TX- 523 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Reagan County Airport, or 12 miles west of Big Lake, moving northwest at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rankin and Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3130 10154 3112 10168 3124 10203 3151 10186 TIME...MOT...LOC 2223Z 119DEG 17KT 3125 10167 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:21 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Jul 28, 3:44 PM CDT | Special Weather Statement | MAF | Mitchell | 46 min |
| Jul 28, 4:15 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 28, 4:38 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jul 28, 4:49 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jul 28, 5:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jul 28, 5:22 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jul 28, 5:33 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Jul 28, 5:42 PM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Jul 28, 5:57 PM CDT | Special Weather Statement | MAF | Crane | 48 min |
| Jul 28, 6:04 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.